Please use this identifier to cite or link to this item:
Title: On modelling insurance data by using a generalized lognormal distribution
Authors: García, Victoriano J.
Gómez-Déniz, Emilio 
Vázquez-Polo, Francisco J. 
UNESCO Clasification: 1209 Estadística
Keywords: Distribución
Issue Date: 2014
Publisher: 1886-516X
Journal: Revista de Metodos Cuantitativos para la Economia y la Empresa 
Abstract: In this paper, a new heavy-tailed distribution is used to model data with a strong right tail, as often occurs in practical situations. The distribution proposed is derived from the lognormal distribution, by using the Marshall and Olkin procedure. Some basic properties of this new distribution are obtained and we present situations where this new distribution correctly reflects the sample behaviour for the right tail probability. An application of the model to dental insurance data is presented and analysed in depth. We conclude that the generalized lognormal distribution proposed is a distribution that should be taken into account among other possible distributions for insurance data in which the properties of a heavy-tailed distribution are present.
ISSN: 1886-516X
Source: Revista de Metodos Cuantitativos para la Economia y la Empresa[ISSN 1886-516X],v. 18, p. 146-162
Appears in Collections:Artículos
Adobe PDF (745,75 kB)
Show full item record


checked on Dec 4, 2022

Page view(s)

checked on Oct 16, 2021


checked on Oct 16, 2021

Google ScholarTM



Export metadata

Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.